Alert archive / Tennessee / High Wind Warnings in 2014
High Wind Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Oct 13, 2014, 11:34 AM EDT for 10 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Oct 13, 2014, 8:00 PM EDT. It was in force for 24 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 11:34 AM EDT (15:34 UTC)
- In effect from
- Oct 13, 2014, 8:00 PM EDT
- Expired
- Oct 14, 2014, 8:07 PM EDT
- In force
- 24 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 12:00 AM EDT | NON-TSTM WND GST 45 | 8 S Maryville, TN | WIND GUST OF 45 MPH RECORDED AT LOOK ROCK. |
| Oct 14, 12:00 AM EDT | NON-TSTM WND GST 63 | 2 W Gatlinburg, TN | WIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. |
| Oct 14, 3:00 AM EDT | TSTM WND DMG | Etowah, TN | ONE TREE DOWN NEAR ETOWAH. |
| Oct 14, 3:22 AM EDT | NON-TSTM WND GST 50 | 4 Ne Walland, TN | WIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE MOUNTAIN. ELEVATION WAS 2861 FEET MSL. |
| Oct 14, 7:00 AM EDT | NON-TSTM WND DMG | 5 S Newport, TN | TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE FOOTHILLS. |
| Oct 14, 8:15 AM EDT | TSTM WND GST 65 | Camp Creek, TN | WIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. |
| Oct 14, 8:15 AM EDT | NON-TSTM WND GST 65 | Camp Creek, TN | CORRECTED TO NON-TSTM WND GST...WIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. |
| Oct 14, 8:15 AM EDT | NON-TSTM WND GST 65 | Camp Creek, TN | WIND GUST OF 65 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. |
| Oct 14, 8:30 AM EDT | TSTM WND DMG | Pigeon Forge, TN | COUPLE TREES DOWN IN THE PINE MOUNTAIN AREA. |
| Oct 14, 10:00 AM EDT | NON-TSTM WND GST 48 | 5 Nne Buladean, TN | WIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL. |
| Oct 14, 10:00 AM EDT | NON-TSTM WND DMG | Tellico Plains, TN | NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS THROUGHOUT THE DAY. |
| Oct 14, 11:00 AM EDT | NON-TSTM WND GST 69 | 2 W Gatlinburg, TN | WIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER. |
| Oct 14, 11:30 AM EDT | NON-TSTM WND GST 48 | 1 Ssw Citico, TN | WIND GUST TO 48 MPH AT THE TELLICO RAWS SITE. |
| Oct 14, 12:00 PM EDT | NON-TSTM WND DMG | 2 E Gatlinburg, TN | SEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER ROAD. |
| Oct 14, 12:00 PM EDT | NON-TSTM WND DMG | Camp Creek, TN | NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP CREEK...GREYSTONE...AND CEDAR CREEK. |
| Oct 14, 3:00 PM EDT | NON-TSTM WND GST 78 | Camp Creek, TN | WIND GUST OF 78 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. |
| Oct 14, 7:00 PM EDT | FLASH FLOOD | Gatlinburg, TN | WATER TOPPED AND CLOSED AQUARIUM BRIDGE AT GREYSTONE HEIGHTS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS74 KMRX 131534 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1134 AM EDT MON OCT 13 2014 ...HIGH WINDS POSSIBLE IN THE SOUTHERN APPALACHIANS AND ADJACENT FOOTHILLS TONIGHT AND TUESDAY... .A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TONIGHT AND THROUGH THE DAY TUESDAY. THIS SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION PRODUCING STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND ADJACENT FOOTHILLS MONDAY NIGHT AND TUESDAY. TNZ018-040>047-071>074-085>087-VAZ006-008-140400- /O.UPG.KMRX.HW.A.0004.141014T0000Z-141015T0000Z/ /O.NEW.KMRX.HW.W.0004.141014T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 1134 AM EDT MON OCT 13 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE AT TIMES ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS. * TIMING...TONIGHT AND TUESDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TD
6 follow-up statements
230 WWUS74 KMRX 131931 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM EDT MON OCT 13 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT AND TUESDAY... .A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TONIGHT AND INTO TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-140345- /O.CON.KMRX.HW.W.0004.141014T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 331 PM EDT MON OCT 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...TONIGHT AND TUESDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 140345- /O.NEW.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 331 PM EDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 PM EDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 PM EDT /7 PM CDT/ TUESDAY. * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR ADJACENT FOOTHILLS. * TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ DMG
608 WWUS74 KMRX 140128 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 928 PM EDT MON OCT 13 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT AND TUESDAY... .A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY OVERNIGHT AND INTO TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-141100- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 928 PM EDT MON OCT 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...TONIGHT AND TUESDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 141100- /O.CON.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 928 PM EDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ TUESDAY... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR ADJACENT FOOTHILLS. * TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
564 WWUS74 KMRX 140746 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TODAY... .A STRONG STORM SYSTEM WILL PUSH ITS ASSOCIATED COLD FRONT SLOWLY EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TODAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL OCCUR AHEAD OF THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE LIKELY TODAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-141600- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 346 AM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 141600- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 346 AM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
921 WWUS74 KMRX 141505 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1105 AM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TODAY... .A STRONG STORM SYSTEM WILL PUSH AN ASSOCIATED COLD FRONT SLOWLY EASTWARD ACROSS THE EASTERN TENNESSEE RIVER VALLEY THIS AFTERNOON AND EARLY EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL OCCUR AHEAD OF THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN MOUNTAINS. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE LIKELY TODAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. WINDS OUTSIDE THESE AREAS OVER THE CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA WILL WILL ALSO BE STRONG. TNZ018-040>047-071>074-085>087-VAZ006-008-150000- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 1105 AM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 150000- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 1105 AM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TD
655 WWUS74 KMRX 141943 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS THROUGH EARLY EVENING... .A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE EASTWARD ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS EVENING. STRONG SOUTHERLY TO SOUTHEASTERLY WINDS WILL OCCUR AHEAD OF THIS COLD FRONT...WITH HIGH WINDS DUE TO MOUNTAIN WAVES CONTINUING OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ087-150000- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ /O.EXA.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ085-086-142045- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ MCMINN-NORTHWEST MONROE- INCLUDING THE CITIES OF...ATHENS...MADISONVILLE 343 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING CRITERIA. $$ TNZ012>015-035-036-067-081>083-098-142045- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-ROANE- SEQUATCHIE-BLEDSOE-RHEA-MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...CLINTON...OAK RIDGE...KINGSTON...DUNLAP... PIKEVILLE...DAYTON...JASPER 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ TNZ018-040>047-071>074-VAZ006-008-150000- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 343 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ102-VAZ001-002-150000- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN... JONESVILLE...WISE...NORTON 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
556 WWUS74 KMRX 150007 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 807 PM EDT TUE OCT 14 2014 ...STRONG AND GUSTY WINDS TO DECREASE BY MIDNIGHT... .A STRONG COLD FRONT HAD PASSED EAST THROUGH ALL BUT EXTREME NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA LATE THIS EVENING. A WIND ADVISORY REPLACES THE HIGH WIND WARNING FOR THESE AREAS... WITH SOME GUSTS POSSIBLE UP TO 50 MPH THROUGH MIDNIGHT. TNZ018-040>047-071>074-VAZ006-008-150400- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ /O.NEW.KMRX.WI.Y.0012.141015T0007Z-141015T0400Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS UP TO 50 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH MIDNIGHT EDT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. MOTORISTS SHOULD ALSO BE ALERT FOR POSSIBLE DOWNED TREES OR POWER LINES FROM STRONGER WIND GUSTS EARLIER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ087-102-VAZ001-002-150115- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY...FOR THE SOUTHERN MOUNTAINS OF EAST TENNESSEE... SOUTHWESTERN NORTH CAROLINA...AS WELL AS LEE AND WISE COUNTIES OF SOUTHWESTERN VIRGINIA. A STRONG COLD FRONT HAD PASSED EAST AND WINDS HAD DECREASED TO 15 TO 25 MPH OVER THE WIND ADVISORY AREA...ALLOWING THE ADVISORY TO EXPIRE. $$ TG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 13, 7:34 AM EDT, 4 hours earlier.
Area forecast discussion, Oct 13, 7:34 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 AM EDT MON OCT 13 2014
.AVIATION...A SLOW MOVING LOW PRESSURE SYSTEM WILL APPROACH TONIGHT.
SOME SHOWERS AND POSSIBLE THUNDER AROUND MAINLY TONIGHT. ONCE ANY
MORNING LOW CLOUDS LIFT...DOWNSLOPE WINDS SHOULD HELP TO KEEP CIGS
UP AT TYS AND TRI...BUT LOWER CIGS EXPECTED TO COME BACK INTO CHA
LATE IN THE PERIOD. WINDS WILL PICK UP TODAY FROM THE SOUTHEAST TO
SOUTHWEST.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-MCMINN-
NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
WASHINGTON TN.
VA...HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
RUSSELL-WASHINGTON.
&&Hazardous weather outlook, Oct 13, 4:06 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT MON OCT 13 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL APPROACH TONIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE TONIGHT MAINLY OVER AND NEAR THE CUMBERLAND PLATEAU...WITH DAMAGING WINDS THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...STRONG WINDS MAY DEVELOP OVER SOME OF THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS THE FRONT PROGRESSES EASTWARD INTO THE AREA. DAMAGING WIND WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG WINDS WILL CONTINUE TO BE POSSIBLE ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TUESDAY AS WELL. DUE TO THE SLOW PROGRESS OF THE FRONT ACROSS THE AREA...FLOODING WILL BE A THREAT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY NIGHT THROUGH EARLY TUESDAY EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:45 PM EDT | Special Weather Statement | MRX | Polk | 60 min |
| Oct 13, 3:31 PM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Campbell, Claiborne, Hancock, Marion and 7 more | 29 hr |
| Oct 13, 3:51 PM EDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 24 hr |
Nearby
High Wind Warnings in Tennessee, 2014High Wind Warnings in Virginia, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.